MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)

AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Model Number BD-VC431Q-1240-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a sample product of a balloon dilator with knife was used during a bile duct stone removal procedure.The procedure was completed without any issues.An unknown amount of time later, the patient suffered a bile duct perforation and emergency surgery was performed.The cause was unknown.There was no reported serious problems for the patient.According to the surgeon, it was unlikely that the balloon caused the perforation as it was inflated at a low pressure, but it was not clear what role the device may have contributed.
 
Additional Manufacturer Narrative
The device was disposed of and will not be returned.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (d4 and g2).A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event could not be identified, with the information received.The event can be prevented, by following the instructions for use.Which state: "when applying the current, do not use an excessive/insufficient amount of conduction.This could cause patient injury such as perforations and/or bleeding.When necessary, provide treatments to prevent perforations or bleeding from occurring.Ensure that postoperative follow-ups are performed.And confirm, that no irregularities are found in the patient".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19014244
Report Number9614641-2024-00807
Device Sequence Number3875493
Product Code KNS
UDI-Device Identifier04953170414107
UDI-Public04953170414107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD-VC431Q-1240-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown